Groups, Geometry, and Dynamics


Full-Text PDF (128 KB) | Metadata | Table of Contents | GGD summary
Volume 7, Issue 2, 2013, pp. 443–450
DOI: 10.4171/GGD/189

Published online: 2013-05-07

Connectivity of complexes of separating curves

Eduard Looijenga[1]

(1) Tsinghua University, Beijing, Haidan District, China

We prove that the separating curve complex of a closed orientable surface of genus $g$ is $(g-3)$-connected. We also obtain a connectivity property for a separating curve complex of the open surface that is obtained by removing a finite set from a closed one, where it is assumed that the removed set is endowed with a partition and that the separating curves respect that partition. These connectivity statements have implications for the algebraic topology of the moduli space of curves.

Keywords: Separating curve complex

Looijenga Eduard: Connectivity of complexes of separating curves. Groups Geom. Dyn. 7 (2013), 443-450. doi: 10.4171/GGD/189